Strange side effects from surgery

Hi, so Im on 75 mcg of levo (back on it after a hellish 3 weeks attempting to switch to NDT) and just had a ACL reconstruction so had antibiotics, general anaesthetic and numeral pain relief in the last few days. Today my head feels like it's going to explode, tingling teeth, tingling/pressure in the jaw, pressure in the ears and behind the eyes as well as feeling pretty sick, tight chested and something stuck in throat. Really worried my Hashi's is flaring up, yet again, feeling very weird and anxious 😕 Anyone got any ideas? Shall I go to the dr's?

2 Replies

  • Hmm... Do you know what your Vit B12 level was before the surgery? Some anaesthetics effectively obliterate much of the B12 stored in your body. If your B12 was already low, it might be the reason you feel awful.

    But yes, Hashi's often flares under stress - and surgery is most definitely stressful.

    What happened with the NDT - did it make you feel worse? If so, it might be that your ferritin is low or that your adrenal glands need some support.

  • My GP wouldn't test for b12 so I started supplementing anyway about 3 weeks ago so I'm hoping it wouldn't be that?

    I have internal shaking which was really bad during my last flare up so I think that's a tale tale sign of stressed adrenals? I'm resting up after the op and taking things real easy but lost sleep from post op pain the other night which prob didn't help. I started taking holy basil at one point but that made me feel worse.

    My ferritin was at 66 when I last checked in May which has improved from 22 in March. I think the combo of a death in the family, low iron, messed up adrenals and not being strict on my auto immune diet played a real big part in not being able to switch to NDT. I couldn't raise above 3/4 of a grain without feeling like I was going to have a heart attack. So switched back to levo 8 days before my op.

    Not loving this feeling though, hard enough hobbling around on crutches in agony!

    Got intense leg spasms too - magnesium deficiency??

You may also like...